MAUDE Adverse Event Report: ARTHROCARE CORPORATION SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASH4830-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a knee scope, it was discovered that two separate pieces from the metal tip of the super multivac wand came off the device.The surgeon was able to successfully removed both pieces from the patient's joint space.The procedure was completed with a 30-minute delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h2: additional information on b3, b5 and h6 (health effect - impact code).
 
Event or Problem Description
It was reported that during a knee scope, it was discovered that two separate pieces from the metal tip of the super multivac wand came off the device.The surgeon was able to successfully removed both pieces from the patient's joint space with arthroscopic graspers.The procedure was completed with a 30-minute delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.Visual inspection observed the electrode has been heavily used and thinned.Scratches run across the face of the electrode from contact with hard material.A piece of the electrode is missing.Bio debris is present.Product was out of the original packaging.No packaging returned.A functional evaluation revealed the controller generated an e7 error when the wand was connected.When used with a bypass box, coagulation and plasma was generated on the remaining portion of the electrode.The resistance measured at 1.05 kilo ohms.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.(4) activating the device above recommended settings for prolonged periods of time.No containment or corrective actions are recommended at this time.

Brand Name
SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16792747
Report Number3006524618-2023-00157
Device Sequence Number12143152
Product Code GEI
UDI-Device Identifier00817470004908
UDI-Public00817470004908
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2024
Device Model NumberASH4830-01
Device Catalogue NumberASH4830-01
Device Lot Number2079604
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer04/25/2023
02/15/2024
Initial Report FDA Received Date04/22/2023
Supplement Report FDA Received Date04/28/2023
02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown